Sunday, March 30, 2008

What is with Abilify and anxiety?


Since recently surviving Lithium toxicity, which has been blamed on me being sick and getting dehydrated (drink your water!), I have also endured a great deal of anxiety.


I'll be honest about anxiety. I didn't think it much of a 'mental illness' or serious issue before. Before lambasting me for that, I want to say that the condition is indeed REAL and unfortunately, can feel to me at least, nearly debilitating.


My site was never for Scientologists or those who want to debunk mental illness, because mine is hereditary (several generations of dead people who never had a chance to teach me their problems, especially since mine onset before voting age, to say the least) and it's f'n undeniably real, no matter how (A-MAZ-ing) people want to deny it.


People deny the Holocaust and a lot of other things, but guess what, it happened and so did a lot of other things. It's real, along with the fact that I take a LOT of meds including Abilify now.


Now, before going to a hospital and being encouraged to take some Benadryl and Clonapin in my IV to stand the process of being detoxed (that's a fair assessment of what occured, and it was effective. Each day my toxicity went down a lot) I was encouraged by my Pdoc to take Clonapin for the mounting anxiety that I felt assumably because of my Abilify, before any of that occurred.


I see Clonapin for the narcotic it is, as a strong drug, and try to keep from taking it. It is said to be addictive, and I don't want it, if I can possibly help it. I think it's because I'm already on so much, and none of this knowledge about Clonapin makes me feel better.


I want the anxiety gone. Abilify has been so good to me. So I guess it's a Pdoc's really hard job of giving a narcotic (Clonapin) to mute the good things of another drug.


For instance, I slept for three years, later and later (til 'Oprah time'), until Abilify - where I got up this morning at 6:30 a.m. - which I have pointed out is a Holy Miracle. Give me Clonapin and I'll sleep till 10 or later.


But moreover, I'm shaking as I write this, I worry about the damndest things, conscious and unconcious dreams. That is the point.


I now don't know if my shakes, fears, and freakouts are of Abilify or of something else. To be fair, I see the Pdoc tomorrow to analyze a blood test taken 2 weeks ago for Lithium, etc.


I can attest, once again, that it takes fortitude to withstand these illnesses. I can write another entire post about how I felt socially burned & hurt, and started thinking of those who spurn me because they don't know, they just don't get it, I got triggered so easily, just last evening.


It is when you feel your lowest there is some strength to be found (Honestly? About a half hour to an hour LATER!). That includes anger, which I had to get thru today.


So who's Lithium is working (mine??)? Who's Abilify is working or could be blamed for overwhelming anxiety (does this happen to others?)? I don't know the answers, but the fact I'm still here to discuss and don't give up, I give myself props, and encourage others the same.

4 comments:

Raine said...

dunno- I tried taking Abilify- each time I would take a pill (on three seperate occasions) I would projectile vomit. Couldnt take it. Lost track of you in closing and opening blogs, I'm really embarassed.

MYSTI said...

You know tart, you just got over being very sick, maybe it is your body trying to adjust with all the changes? I will be praying the doctor has some answers for you. I do know though that it takes time for the body to really adjust after such an ordeal. Know that you are in my thoughts and prayers.

'Tart said...

Hi Raine, it's good to see you. I too must come and check up on your blog, and nuthin' to be embarrassed about.:) I've been ill and REALLY not feeling well (I feel like barfing sitting here, AND I don't know why), so I'll come see you soon.

Mysti, ty. I am very hard on myself and always want things fixed NOW. Silly, isn't it, because even our bodies don't work that way. Thank you for the reminder to be kind to myself. I needed it.

'Tart said...

Hi Raine. I went to your old site but it's invite only. I don't know know where another site is. I went to www.rainesdays.blogspot.com.